Alert archive / Alabama / Wind Advisories in 2026

Wind Advisory 1, NWS Mobile, AL

January 24, 202612 counties in Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida; 5 counties in Mississippi

NWS Mobile, AL issued this wind advisory at Jan 24, 2026, 10:38 PM CST for 12 counties in Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida; 5 counties in Mississippi. It took effect at Jan 25, 2026, 6:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2026, 10:38 PM CST (04:38 UTC)
In effect from
Jan 25, 2026, 6:00 AM CST
Expired
Jan 25, 2026, 2:00 PM CST
In force
8 hr
Issued by
NWS Mobile, AL

Counties Baldwin County, AL, Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Mobile County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 83 km from the middle of the area, began a volume at 04:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 4.6 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2026-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 66 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2026-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 303 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
66 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
483 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
303 m²/s²
0-3 km storm-relative helicity
503 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

166 
WWUS74 KMOB 250438
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
1038 PM CST Sat Jan 24 2026

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-251300-
/O.UPG.KMOB.EC.A.0001.260126T0600Z-260126T1800Z/
/O.NEW.KMOB.EC.W.0001.260126T0600Z-260126T1800Z/
/O.NEW.KMOB.WI.Y.0001.260125T1200Z-260125T2100Z/
/O.NEW.KMOB.EC.A.0002.260127T0600Z-260127T1600Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-Okaloosa
Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
Including the cities of Chatom, Foley, Richton, McLain, Beulah,
Destin, Jackson, Monroeville, Lisman, Saraland, Pensacola,
Atmore, Bagdad, Theodore, Dauphin Island, Grand Bay, Molino,
Luverne, Greenville, Andalusia, Brewton, Fairhope, Bay Minette,
Gulf Shores, Lucedale, Walnut Hill, Millry, Ensley, Wright,
Citronelle, Navarre, Fort Walton Beach, Homewood, Evergreen,
Perdido Bay, Fort Morgan, Opp, Gulf Breeze, Flomaton,
Leakesville, Grove Hill, Orange Beach, Crestview, Wiggins,
Daphne, Camden, Pensacola Beach, Bayou La Batre, Seminole, Jay,
Century, Valparaiso, Brantley, Thomasville, Stockton, Silas,
Mobile, New Augusta, Milton, Butler, Pine Hill, Spanish Fort,
Fort Pickens, Waynesboro, Beaumont, Niceville, Prichard, and
Eglin AFB
1038 PM CST Sat Jan 24 2026

...WIND ADVISORY IN EFFECT FROM 6 AM TO 3 PM CST SUNDAY...
...EXTREME COLD WARNING IN EFFECT FROM MIDNIGHT SUNDAY NIGHT TO NOON 
CST MONDAY...
...EXTREME COLD WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH 
TUESDAY MORNING...

* WHAT...For the Wind Advisory, southwest winds 10 to 20 mph with 
  gusts up to 40 mph expected. For the Extreme Cold Warning, 
  dangerously cold wind chills as low as 5 above expected. For the 
  Extreme Cold Watch, dangerously cold wind chills as low as 8 above 
  possible.

* WHERE...Portions of south central and southwest Alabama, northwest 
  Florida, and southeast Mississippi.

* WHEN...For the Wind Advisory, from 6 AM to 3 PM CST Sunday. For 
  the Extreme Cold Warning, from midnight Sunday Night to noon CST 
  Monday. For the Extreme Cold Watch, from late Monday night through 
  Tuesday morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Dress in layers including a hat, face mask, and gloves if you must 
go outside.

To prevent water pipes from freezing; wrap or drain or allow them to 
drip slowly.

Make frequent checks on older family, friends, and neighbors. Ensure 
portable heaters are used correctly. Do not use generators or grills 
inside.

&&

$$

MM
2 follow-up statements
184 
WWUS74 KMOB 251146
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
546 AM CST Sun Jan 25 2026

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-252000-
/O.CON.KMOB.EC.W.0001.260126T0600Z-260126T1800Z/
/O.CON.KMOB.WI.Y.0001.260125T1200Z-260125T2100Z/
/O.CON.KMOB.EC.A.0002.260127T0600Z-260127T1600Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-Okaloosa
Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
Including the cities of Fort Pickens, Homewood, Chatom,
Leakesville, Theodore, Walnut Hill, Foley, Ensley, Bagdad,
Brantley, Opp, Seminole, Atmore, McLain, Mobile, Century, Orange
Beach, Lisman, Pensacola Beach, Daphne, Niceville, Pensacola,
Gulf Breeze, Valparaiso, Silas, Camden, Beulah, Beaumont, New
Augusta, Crestview, Millry, Greenville, Flomaton, Milton, Perdido
Bay, Brewton, Destin, Andalusia, Wright, Luverne, Monroeville,
Citronelle, Dauphin Island, Molino, Pine Hill, Bayou La Batre,
Jackson, Jay, Fort Walton Beach, Gulf Shores, Lucedale, Prichard,
Evergreen, Spanish Fort, Waynesboro, Fort Morgan, Butler, Grove
Hill, Saraland, Eglin AFB, Thomasville, Fairhope, Grand Bay, Bay
Minette, Navarre, Stockton, Wiggins, and Richton
546 AM CST Sun Jan 25 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...
...EXTREME COLD WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 
NOON CST MONDAY...
...EXTREME COLD WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT 
THROUGH TUESDAY MORNING...

* WHAT...For the Wind Advisory, southwest winds 10 to 20 mph with 
  gusts up to 40 to 50 mph expected. For the Extreme Cold Warning, 
  dangerously cold wind chills as low as 10 above expected. For the 
  Extreme Cold Watch, dangerously cold wind chills as low as 10 
  above possible.

* WHERE...Portions of south central and southwest Alabama, northwest 
  Florida, and southeast Mississippi.

* WHEN...For the Wind Advisory, until 3 PM CST this afternoon. For 
  the Extreme Cold Warning, from midnight tonight to noon CST 
  Monday. For the Extreme Cold Watch, from late Monday night through 
  Tuesday morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Dress in layers including a hat, face mask, and gloves if you must 
go outside.

To prevent water pipes from freezing; wrap or drain or allow them to 
drip slowly.

Make frequent checks on older family, friends, and neighbors. Ensure 
portable heaters are used correctly. Do not use generators or grills 
inside.

&&

$$
682 
WWUS74 KMOB 251947
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
147 PM CST Sun Jan 25 2026

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-260400-
/O.EXT.KMOB.WI.Y.0001.000000T0000Z-260125T2000Z/
/O.CON.KMOB.EC.W.0001.260126T0600Z-260126T1800Z/
/O.CON.KMOB.EC.A.0002.260127T0600Z-260127T1600Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-Okaloosa
Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
Including the cities of Waynesboro, Fairhope, Theodore, Bay
Minette, Evergreen, Luverne, Fort Morgan, Fort Walton Beach,
Thomasville, Century, Opp, Navarre, Daphne, Silas, Atmore,
Stockton, Grand Bay, Chatom, Prichard, New Augusta, Greenville,
Bagdad, Destin, Brewton, Walnut Hill, Bayou La Batre, Mobile,
Saraland, Andalusia, McLain, Orange Beach, Flomaton, Camden,
Brantley, Valparaiso, Grove Hill, Molino, Millry, Gulf Shores,
Citronelle, Beulah, Milton, Lisman, Dauphin Island, Pensacola
Beach, Crestview, Ensley, Richton, Leakesville, Homewood,
Jackson, Butler, Niceville, Eglin AFB, Beaumont, Pensacola, Pine
Hill, Lucedale, Monroeville, Foley, Spanish Fort, Perdido Bay,
Jay, Gulf Breeze, Wiggins, Seminole, Wright, and Fort Pickens
147 PM CST Sun Jan 25 2026

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM CST THIS AFTERNOON...
...EXTREME COLD WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 
NOON CST MONDAY...
...EXTREME COLD WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT 
THROUGH TUESDAY MORNING...

* WHAT...For the Wind Advisory, west winds 10 to 15 mph with gusts 
  up to 35 mph. For the Extreme Cold Warning, dangerously cold wind 
  chills as low as 8 above expected. For the Extreme Cold Watch, 
  dangerously cold wind chills as low as 12 possible.

* WHERE...Portions of south central and southwest Alabama, northwest 
  Florida, and southeast Mississippi.

* WHEN...For the Wind Advisory, until 2 PM CST this afternoon. For 
  the Extreme Cold Warning, from midnight tonight to noon CST 
  Monday. For the Extreme Cold Watch, from late Monday night through 
  Tuesday morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Dress in layers including a hat, face mask, and gloves if you must 
go outside.

To prevent water pipes from freezing; wrap or drain or allow them to 
drip slowly.

Make frequent checks on older family, friends, and neighbors. Ensure 
portable heaters are used correctly. Do not use generators or grills 
inside.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this wind advisory went out at Jan 24, 5:39 PM CST, 4 hours 59 minutes earlier. Its key messages:

  • Issued at 534 PM CST Sat Jan 24 2026
  • Strong to severe storms are possible Sunday. High risk of rip currents through Sunday night.
  • Bitter cold temperatures are expected Sunday night and Monday night with overnight temperatures dipping into the teens to lower 20s. Wind chills values both nights could range from as low as the single digits well inland to the teens near the coast. Cold temperatures continue Tuesday night into Saturday night.
  • Strong northerly winds will likely create hazardous conditions for small craft from late tonight through early Tuesday morning.
Area forecast discussion, Jan 24, 5:39 PM CST, 4 hours 59 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
539 PM CST Sat Jan 24 2026

...New AVIATION...

.KEY MESSAGES...
Issued at 534 PM CST Sat Jan 24 2026

 - Strong to severe storms are possible Sunday. High risk of rip
   currents through Sunday night.

 - Bitter cold temperatures are expected Sunday night and Monday
   night with overnight temperatures dipping into the teens to
   lower 20s. Wind chills values both nights could range from as
   low as the single digits well inland to the teens near the
   coast. Cold temperatures continue Tuesday night into Saturday
   night.

 - Strong northerly winds will likely create hazardous conditions
   for small craft from late tonight through early Tuesday
   morning.

&&

.DISCUSSION...
Issued at 1128 AM CST Sat Jan 24 2026

Big changes are in store for the area starting tomorrow as an
arctic airmass swoops into the area and brings an usually long
duration of cold temperatures, and there's a chance for strong to
severe storms on Sunday as well. A large positively tilted upper
trof extending from the northern Plains to the southwest states
absorbs a cut off low near the Baja area while becoming generally
oriented over the central CONUS through Sunday morning. The large
upper trof takes on a more meridional orientation while slowly
progressing into and across the eastern states through early next
week. A frontal boundary over the northern Gulf lifts up across
the forecast area through tonight with another frontal boundary
meanwhile developing from central Louisiana to west central
Alabama. The latter frontal boundary pushes across the forecast
area on Sunday and ushers in an arctic air mass. Abundant
favorable shear will be in place on Sunday, and with MLCAPE values
of mainly 500-750 J/kg developing generally along and east of
I-65 (200-400 J/kg to the west), convection may become strong to
severe mainly in this portion before the front moves through. SPC
has gone with a Slight Risk of severe storms for essentially the
entire area. Breezy winds develop Sunday with gusts to around 30
mph, and gusts of 20-30 mph are anticipated for Sunday night into
Monday. Our Wind Advisory criteria is for wind gusts of at least
40 mph, so will hold off on that at this point and let the next
shift reassess.

Lows Sunday night drop to the upper teens/around 20 well inland
ranging to the mid 20s near the coast. Monday night will be colder
and range from the mid teens well inland to the lower 20s at the
coast. An unusually long duration of cold temperatures is expected
for the area through Saturday night, with lows Tuesday night
through Saturday night mostly in the 20s. I've been here at this
office 32 years and can't recall such an extended period of cold
weather. Wind chill values late Sunday night into Monday morning
drop to 5-15 (higher values near the coast), and similar values
are expected for late Monday night into Tuesday morning. Our
Extreme Cold Watch/Warning criteria is wind chill values of 10 or
lower over interior areas and 15 or lower for the southern
portion. An Extreme Cold Weather Watch continues for the entire
area for late Sunday night into Monday morning, and may require an
upgrade to an Extreme Cold Weather Warning on subsequent shifts.
Similarly, an Extreme Cold Weather watch will likely become
necessary for late Monday night into Tuesday morning. Our Cold
Weather Advisory criteria is wind chill values of 11-20 over
interior areas and 16-25 over the southern portion, and it appears
that a Cold Weather Advisory will become necessary each night for
Tuesday night through Saturday night. A chance for precipitation
returns to the area Friday night into Saturday, and it appears
that wintry precipitation could develop late Friday night into
Saturday morning. We will continue to monitor. Based on beach
reports, have upgraded the moderate risk of rip currents for the
Alabama beaches to a High Risk for today, with a moderate risk
remaining in effect for the northwest Florida beaches. A High Risk
of rip currents remains in effect for all beaches from tonight
through Sunday night, then a moderate risk is in effect on Monday.
A low risk of rip currents is expected from Monday night through
Wednesday night. We will need to monitor for the potential need of
a High Surf Advisory from Sunday afternoon through Sunday
evening, when surf heights of 5-6 feet are possible. /29

&&

.AVIATION...
(00Z TAFS)
Issued at 534 PM CST Sat Jan 24 2026

Showers are presently pushing across the area west of I-65
reducing ceiling and visibility to IFR and LIFR flight category
at times. This activity will likely lift out of the area over the
next few hours, with low ceilings in the IFR to LIFR range
settling in ahead of a cold front. An isolated shower or
thunderstorm will remain possible through daybreak, temporarily
reducing flight category as they pass over any given location. A
powerful cold front quickly transits the area Sunday morning into
early afternoon. Strong, gusty winds can be expected ahead of and
in association with the front, with frequent gusts upwards of 30
to 35 knots out of the south. Behind the front, winds rapidly
shift out of the west to west-northwest sustained 15 to 20 knots
gusting 25 to 30 knots. Strong to severe thunderstorms are also
possible along and ahead of the front bringing the threat for
damaging wind gusts upwards of 50 to 55 knots and the potential
for a tornado or two. IFR ceilings will persist in the wake of the
front Sunday afternoon into at least early Sunday evening. MM/25

&&

.MARINE...
Issued at 1128 AM CST Sat Jan 24 2026

A light to moderate southeasterly flow develops today then
transitions to a strong southerly flow Sunday morning. Winds switch
to the northwest late Sunday afternoon into the evening hours as a
cold front moves through. A strong offshore flow Sunday night and
Monday diminishes Monday night into Tuesday. Gusts to gale force are
possible mainly well offshore Sunday into Monday evening. A Small
Craft Advisory comes into effect late tonight into Sunday morning
and continues until ending early Tuesday morning. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      60  72  24  42 /  80 100  20   0
Pensacola   62  73  27  42 /  50  90  50   0
Destin      61  71  31  45 /  30  90  70   0
Evergreen   56  72  24  41 /  80 100  30   0
Waynesboro  43  68  19  38 / 100 100  10   0
Camden      51  70  19  36 /  90 100  20   0
Crestview   58  73  27  43 /  40  90  60   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Extreme Cold Watch from late Sunday night through Monday morning
     for ALZ051>060-261>266.

     High Rip Current Risk through late Sunday night for ALZ265-266.

FL...Extreme Cold Watch from late Sunday night through Monday morning
     for FLZ201>206.

     High Rip Current Risk through late Sunday night for FLZ202-204-
     206.

MS...Extreme Cold Watch from late Sunday night through Monday morning
     for MSZ067-075-076-078-079.

GM...Small Craft Advisory from 3 AM Sunday to midnight CST Monday
     night for GMZ630>632.

     Small Craft Advisory from 6 AM Sunday to midnight CST Monday
     night for GMZ633>636.

     Small Craft Advisory from 3 AM Sunday to 7 AM CST Tuesday for
     GMZ650-670.

     Small Craft Advisory from 6 AM Sunday to 7 AM CST Tuesday for
     GMZ655-675.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 10:38 PM CSTExtreme Cold WatchMOBBaldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more36 hr
Jan 24, 10:38 PM CSTExtreme Cold WarningMOBBaldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more37 hr
Jan 25, 10:30 AM CSTSpecial Weather StatementMOBMonroe60 min
Jan 25, 10:36 AM CSTSpecial Weather StatementMOBMobile54 min
Jan 25, 10:42 AM CSTSpecial Marine WarningMOB63 min
Jan 25, 10:52 AM CSTSpecial Weather StatementMOBButler, Conecuh, Escambia53 min
Jan 25, 11:00 AM CSTSevere Thunderstorm WarningMOBMobile30 min
Jan 25, 11:12 AM CSTSpecial Weather StatementMOBBaldwin48 min
Jan 25, 11:31 AM CSTSpecial Weather StatementMOBCovington, Crenshaw74 min
Jan 25, 11:42 AM CSTSpecial Marine WarningMOB78 min
Jan 25, 12:20 PM CSTSpecial Marine WarningMOB85 min
Jan 25, 1:09 PM CSTSpecial Marine WarningMOB81 min
Jan 25, 12:02 PM CSTSpecial Weather StatementMOBEscambia, Santa Rosa73 min
Jan 25, 12:47 PM CSTSpecial Weather StatementMOBOkaloosa43 min
Jan 25, 1:39 PM CSTSpecial Weather StatementMOBOkaloosa21 min

Nearby

Wind Advisories in Alabama, 2026Wind Advisories in Mississippi, 2026Wind Advisories in Florida, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.